Texas, 2004Tornado in Texas, February 24, 2004
February 24, 2004 · NWS HGX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Feb 24, 8:45 PM CST, 25 minutes earlier.
Area forecast discussion, Feb 24, 8:45 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
845 PM CST TUE FEB 24 2004
.DISCUSSION...
UPPER LOW APPROACHING SE TX THIS EVENING. 25H WINDS ARE STRONGLY
DIVERGENT AND WITH PWS AOA 1.15 INCHES...THINK SHRAS WILL BE
POSSIBLE ALL NIGHT. THINK CURRENT HIGH POPS ARE REASONABLE ALTHO
WILL TWEAK POPS SLIGHTLY LOWER NEAR THE COAST. SEVERE THREAT IS
MINIMAL ALTHO SMALL HAIL STILL POSSIBLE. WILL PULL SEVERE WORDING
FOR THE REMAINDER OF THE NIGHT. TEMP FCST IS TRICKY AND WILL TREND
CENTRAL AND COAST WARMER. HAVE DROPPED CAUTION FOR 0-20 TONIGHT BUT
STRONGER WINDS EXPECTED ON WEDNESDAY WILL LIKELY REQUIRE MORE FLAGS
ON THE WATER. NEW ZONES OUT BY 915 PM. 43/40
PREVIOUS:
STORMS BEHAVING THEMSELVES...THUS FAR. HAVE ONLY ISSUED A SMW THIS
AFTN WITH THIS CURRENT S/W. PER RADAR TRENDS...LOCALLY HEAVY RAINS
ARE POSSIBLE TONIGHT. WILL KEEP POPS HIGH TONIGHT...ALONG WITH THE
MENTION OF SEVERE FOR THE STILL APPROACHING UPPER LOW. ALTHOUGH...
THIS THREAT MAY BE DIMINISHED MORESO IN THE POSTSTORM ENVIRONMENT.
WILL EXPOUND ON THIS FURTHER WITH A RE-ISSUED HWO LATER THIS AFTN.
WRAP AROUND CLOUDS/MOISTURE WILL KEEP POPS/CLOUDS IN THE FCST THRU
THE EARLY PART OF WEDNESDAY (DESPITE THE PASSAGE OF THE COLD FRONT
TONITE). CLEARING SKIES PROGGED BY TOMORROW AFTN AS THE LOW FINAL-
LY MOVES AWAY. BUILDING RIDGE ALOFT AND AT THE SFC TO BRING QUIET/
COOLER/DRIER CONDITIONS THEREAFTER AND ON THRU FRIDAY. SOME DIFFER-
ENCES BEGINNING TO SHOW UP ON LONG RANGE PROGS CONCERNING THE NEXT
UPPER TROF/LOW COMBO. MRF APPEARS A BIT MORE PROGRESSIVE WITH THIS
SYSTEM THAN THE ECMWF WHICH KEEPS SE TX UNDER A MORE TROFFY REGIME.
FOR NOW WILL LEAN A BIT MORE ON THE ECMWF SIDE AND ADD LOW POPS IN
THRU MOST (IF NOT ALL) OF THE EXTENDED PERIODS. HOPEFULLY...LATTER
RUNS WILL ADD MORE CLARITY TO THE UPCOMING FCST PICTURE. 41/45
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
SCEC 20-60 NM.
&&
.NEW PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 49 50 34 60 35/ 60 40 00 00 00
HOUSTON (IAH) 50 51 34 61 36/ 50 40 00 00 00
GALVESTON (GLS) 53 52 41 57 46/ 50 40 00 00 00
&&
Hazardous weather outlook, Feb 24, 6:01 PM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
601 PM CST TUE FEB 24 2004
GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
250900-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
601 PM CST TUE FEB 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.
.DAY ONE...TONIGHT.
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PUSH EAST OVERNIGHT. AN AREA
OF THUNDERSTORMS OVER SOUTH-CENTRAL TEXAS ASSOCIATED WITH THE UPPER
LEVEL FEATURE WILL PUSH EAST THROUGH MID-EVENING. ANOTHER ROUND OF
THUNDERSTORMS IS EXPECTED BETWEEN 9 PM AND 1 AM ACROSS SOUTHEAST
TEXAS. A POOL OF COLD AIR ALOFT WILL INCREASE THE POTENTIAL FOR SOME
SMALL HAIL WITH THESE STORMS LATER TONIGHT. WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Tornado, Brazos
- When
- February 24, 9:10 PM CST to 9:13 PM CST
- Where
- Brazos County, College Station
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.600, -96.333
Several homes received minor damage by A&M High School at intersection of Pheasant and West Ridge.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, February 24, 2004$100,000 · 1.75 in hail · 8 events
- Damaging Wind in Florida, February 24, 2004$100,000 · 50 kt wind · 1 event
- Strong Wind in Washington, February 24, 2004$40,000 · 2 events
- Damaging Wind in Florida, February 24, 2004$40,000 · 52 kt wind · 1 event
- Damaging Wind in Florida, February 24, 2004$20,000 · 1 event
- Winter Weather in Pennsylvania, February 24, 20048 events
- Heavy Rain in Florida, February 24 to 26, 20047 events
- Winter Weather in Texas, February 24 to 25, 20045 events
- Heavy Snow and Damaging Wind in California, February 24 to 26, 200475 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 24, 20044 events
- Winter Weather in New Jersey, February 24, 20043 events
- Heavy Snow in Texas, February 24, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383290.